MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PASSPORT¿; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC - GALWAY PASSPORT¿; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used during an upper ureteroscopy (urs) procedure performed on (b)(6) 2018.According to the complainant, upon completion of the procedure, during withdrawal, the balloon would not deflate.It was reported that the inflation medium was eventually removed from the balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual examination of the returned complaint device found that the balloon was torn longitudinally.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified inflation media that was present within the inflation lumen.There was also no kink or damage found along the shaft of the device.This failure is likely due to anatomical/procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, there was no evidence that the device was used in a manner inconsistent with the labeled indications.A search of the complaint database revealed that no other complaints exist for the specified lot.

Brand Name
PASSPORT¿
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7691495
Report Number3005099803-2018-02206
Device Sequence Number2580454
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2020
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number21470176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR